Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Feb 8, 2022, 3:13 AM CST for 6 counties in Kansas. It took effect at Feb 8, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2022, 3:13 AM CST (09:13 UTC)
- In effect from
- Feb 8, 2022, 12:00 PM CST
- Expired
- Feb 8, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2496 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS83 KICT 080913 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 313 AM CST Tue Feb 8 2022 KSZ032-033-047-048-090000- /O.UPG.KICT.FW.A.0001.220208T1800Z-220209T0000Z/ /O.NEW.KICT.FW.W.0001.220208T1800Z-220209T0000Z/ Russell-Lincoln-Barton-Ellsworth- 313 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047 AND 048... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 17 percent. * Highest threat...is located where little, if any, snow occurred recently. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ Martin KSZ049-090000- /O.NEW.KICT.FW.W.0001.220208T1800Z-220209T0000Z/ Saline- 313 AM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 049... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 6 PM CST this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Northwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 19 percent. * Highest threat...is located where little, if any, snow occurred recently. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ Martin
2 follow-up statements
762 WWUS83 KICT 082016 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 216 PM CST Tue Feb 8 2022 KSZ050-090000- /O.EXA.KICT.FW.W.0001.000000T0000Z-220209T0000Z/ Rice- 216 PM CST Tue Feb 8 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONE 050... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect until 6 PM CST this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...North 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 17 percent. * Highest threat...is located where little, if any, snow occurred recently. * Impacts...Any fires that develop will likely spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047>049-090000- /O.CON.KICT.FW.W.0001.000000T0000Z-220209T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline- 216 PM CST Tue Feb 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048 AND 049... * Extreme Grassland Fire Danger...Is forecast. * Winds...North 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 16 percent. * Highest threat...is located where little, if any, snow occurred recently. * Impacts...Any fires that develop will likely spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
186 WWUS83 KICT 090004 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 604 PM CST Tue Feb 8 2022 KSZ032-033-047>050-090115- /O.EXP.KICT.FW.W.0001.000000T0000Z-220209T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice- 604 PM CST Tue Feb 8 2022 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049 AND 050... Wind speeds will continue to diminish as relative humidity values slowly recover. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Feb 7, 11:24 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 7, 11:24 PM CST, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1124 PM CST Mon Feb 7 2022 .SHORT TERM...(This evening through Thursday night) Issued at 314 PM CST Mon Feb 7 2022 FORECAST HIGHLIGHTS THE NEXT 7-10 DAYS: * Very high to critical grassland fire danger possible Tuesday afternoon portions of central and north-central Kansas, with elevated fire danger for Friday as well. * Mostly above normal temperatures. * No meaningful precipitation through at least early next week. A surface trough passage trailing from low pressure north/northeast of the region will support stout/gusty northwest winds Tuesday, especially generally northwest of the KS Turnpike. This will support elevated grassland fire danger (refer to the FIRE WEATHER section below). Low-level thickness values support forecast highs mostly in the low-mid 60s...about 15 degrees above seasonal normals. Low-level west/northwest downslope flow will continue for Wednesday, supporting continued above normal temperatures in upper 50s to low 60s. Could see a chance for patchy snow flurries Wednesday night across portions of central and north-central KS, as an upper trough and associated area of mid-level frontogenesis sink south over Mid- America. Little if any accumulation or adverse impacts are expected with this activity. Thursday will be about 10 degrees cooler for most, with low-mid 50s common due to Canadian high pressure sinking south over the region. .LONG TERM...(Friday through Monday) Issued at 314 PM CST Mon Feb 7 2022 Another warming trend and associated stout/gusty winds will likely encompass the region Friday, as a strong cold front approaches from the north, with widespread 60s likely. Much colder weather should return by Friday night through Saturday night, as modified Arctic high pressure sinks south over the Heartland. Thinking high temperatures in the 30s-40s are probable, with lows in the teens and 20s. The cool down should be short-lived though, as deterministic and ensemble consensus supports increasing upper ridging across Mid- America ahead of a Pacific Northwest trough digging south. This should support daytime highs getting back into the well above normal category in the 50s-60s. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1123 PM CST Mon Feb 7 2022 Light westerly winds will prevail through tonight with only some thin transient cirrus. A cold front will usher in breezy northwest winds as we move through the day on Tuesday while VFR prevails across the region. && .FIRE WEATHER... Issued at 314 PM CST Mon Feb 7 2022 TUESDAY...Stout/gusty northwest winds combined with above normal temperatures, humidity values in the teens and 20s percent, and very dry fine fuels will support very high to potentially extreme/critical grassland fire danger Tuesday. Thinking the potential for critical fire danger and associated red flag conditions will be mainly along/northwest of a line from Great Bend to Salina, where recent precipitation/snowfall was not as plentiful. Consequently, will likely be hoisting a fire weather watch for Tuesday afternoon for portions of central and north-central KS. WEDNESDAY...Another round of elevated grassland fire danger is expected Wednesday afternoon due to continued above normal temperatures, breezy northwest winds, and lower humidity values. However, the threat for critical/extreme fire danger is lower Wednesday. FRIDAY...Another relatively warm, windy, and dry day is expected Friday, which should support another round of elevated grassland fire danger. && .CLIMATE... Issued at 314 PM CST Mon Feb 7 2022 A LOOK AHEAD...We'll need to watch the model trends surrounding early to mid next week's digging western trough. This could eventually spell precipitation across the region by mid next week, as supported by the latest runs of the deterministic Canadian and ECMWF. This is still a long way out, and run-to-run model consistency is less than stellar, so stay tuned. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 28 61 30 60 / 0 0 0 0 Hutchinson 29 62 29 60 / 0 0 0 0 Newton 30 60 30 57 / 0 0 0 0 ElDorado 28 59 30 58 / 0 0 0 0 Winfield-KWLD 27 62 28 61 / 0 0 0 0 Russell 29 62 28 58 / 0 0 0 0 Great Bend 29 61 27 59 / 0 0 0 0 Salina 30 63 30 60 / 0 0 0 0 McPherson 29 62 29 59 / 0 0 0 0 Coffeyville 28 62 29 61 / 0 0 0 0 Chanute 29 61 32 59 / 0 0 0 0 Iola 29 60 32 58 / 0 0 0 0 Parsons-KPPF 28 60 30 60 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Tuesday afternoon for KSZ032-033-047-048. && SHORT TERM...ADK LONG TERM...ADK AVIATION...MWM FIRE WEATHER...ADK CLIMATE...ADK
Hazardous weather outlook, Feb 7, 3:51 PM CST, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 351 PM CST Mon Feb 7 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 351 PM CST Mon Feb 7 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Very high to critical grassland fire danger is expected Tuesday afternoon, highest generally along and northwest of Great Bend to Salina. Outdoor burning should be avoided. Additional very high grassland fire danger is expected Wednesday, and again Friday. Patchy light snow flurries are possible Wednesday night across generally the northern half of Kansas. No accumulation or adverse impacts are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.